Antimicrobial agents are a common and important cause of hepatotoxicity. As a class, the antimicrobials contain many and varied structures, leading to a wide clinical spectrum of hepatotoxicity. Minor liver injury, manifest only as liver enzyme elevations, is common with some antimicrobials. Clinically significant injury is unusual but can adopt almost any form. Classical acute hepatocellular, cholestatic, or mixed reactions are most often seen. Other forms of hepatotoxicity including granulomatous reactions, steatosis, chronic hepatitis, and cirrhosis have also been described. Generally, antimicrobial-associated hepatotoxicity is mild and self-limited; most cases resolve after withdrawal of the offending medication. Occasionally, however, liver injury presents as a fulminant life-threatening condition or may develop into a chronic illness with significant morbidity. This article presents a summary of reported hepatotoxicity associated with the major classes of antimicrobials and, where possible, identifies potential risk factors and management strategies to assist clinical practice.